It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 09-14-2008, 01:58 PM   #1
Senior Member
(female)
 
Join Date: Apr 2008
Location: AR, USA
Posts: 134
lynn41 HB User
If on Effexor too long, can it have reverse effects?

I've been on Effexor for over a year now. I started it after having a complete hysterectomy (ovaries too) in April of 2007 and not being able to tolerate any hormone replacement therapy due to migraines. I have a very demanding job, child, etc., and was crumbling under the stress of it all with no hormone replacement. It did help for a while, but now I find myself in a new "spot". I currently could care less about anything except my son. This includes my house, job - and myself. I can't ever remember a time before when I truly didn't care enough to even shower. How disgusting is that? Over the last 2 years I've gained a horrible amount of weight, don't exercise any more and am barely maintaining my life. If it wasn't for my son, I wouldn't care if I lived or died. Believe me, I know this is not healthy or normal - especially for me. I'm one of those people who used to be a control freak with everything having to be in a certain place, the house clean and picked up, not to mention taking care of myself. I just don't care any more - about ANYTHING - except my son and I'm beginning to wonder if the Effexor is working too well, and making me not care at all. Is that possible? If so, what should I do?

Thanks to anyone taking the time to respond.

 
Sponsors Lightbulb
   
Old 09-14-2008, 02:17 PM   #2
Senior Veteran
(male)
 
Join Date: Jan 2005
Location: ontario
Posts: 3,770
Blog Entries: 1
trg247 HB Usertrg247 HB Usertrg247 HB User
Re: If on Effexor too long, can it have reverse effects?

It is difficult to say whether it is a matter of the med working way to all or possibly that your body has accustomed to the med where an increase might be needed. Some people are lucky and can stay on the same med at the same dose for years where others require a dosage and possibly med change during a rather short time period. Take care.
__________________
Major Depressive Disorder With Psychotic Features
Post Traumatic Stress Disorder
Borderline Personality Disorder
Generalized Anxiety Disorder

Current Meds
Pristiq
Cymbalta
Seroquel
Temazapam

 
Sponsors Lightbulb
   
Old 09-15-2008, 02:06 PM   #3
Junior Member
(female)
 
Join Date: Feb 2007
Location: Tupelo, MS, USA
Posts: 12
izzyb HB User
Re: If on Effexor too long, can it have reverse effects?

I was on Effexor for about eight years. I was so apathetic that I didn't care about anything. I think it is caused lack of effect and is a common side effect. I didn't know that at the time. During this time my youngest daughter was a teenager and going though a horrible time. Rebellion, suicide attempts, etc., following a divorce when she was 13. It was a blessing and a curse to be on Effexor at the time. I probably would have had a nervous breakdown if I hadn't been on it with all that was going on, but I have to wonder if I hadn't been on it, I might have been stronger in my parenting skills and been more of a help to my daughter. If I wasn't in the looney bin myself, that is. Yes, it is defninately the Effexor. I wasn't interested in anything (even more so than when I am depressed), didn't do anything, gained weight and didn't want to be around anyone.
__________________
izzyb

 
Old 09-15-2008, 05:25 PM   #4
Veteran
(male)
 
Join Date: Nov 2006
Posts: 459
Survivor3 HB User
Re: If on Effexor too long, can it have reverse effects?

Apathy is a side effect of Effexor and other depression medications.

 
Old 09-15-2008, 08:31 PM   #5
Senior Member
(female)
 
Join Date: Apr 2008
Location: AR, USA
Posts: 134
lynn41 HB User
Re: If on Effexor too long, can it have reverse effects?

Thanks to all for the replies. I think it might be time to try to see how things go without the Effexor. I guess I should see my physician to make sure I go off of it the right way.

 
Old 09-15-2008, 09:34 PM   #6
Senior Member
(female)
 
Join Date: Aug 2004
Posts: 117
Mora HB User
Re: If on Effexor too long, can it have reverse effects?

been on Effexor 4 yrs. now. Yes, at times I am lets say, emotionless. I feel like me "on dim" if you will. However, I would not stop taking it and encourage the pain and suffering to flood my world again. I ran out of meds a few times and I will tell you that "getting off" Effexor is not easy nor by any means quick. You must discuss the tapering with your Dr.
Good luck.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
EFFEXOR-XR 150MG; So Far.... Skorpion1971 Depression 1 07-23-2012 09:41 PM
Effexor XR Sleep Side-effects Switch96 Depression 0 09-24-2008 12:36 AM
Effexor XR quitters - help! (Long, sorry!) KimberlyV Depression 13 06-11-2006 06:58 PM
Hi Everyone...Having A Very Hard Time Dealing GettingWellAgain Chronic Fatigue 7 11-26-2005 03:00 AM
Effexor XR side effects? mbr22 Depression 10 08-12-2005 11:39 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 05:09 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!